Asymptotic efficiencies of spacings tests for goodness of fit

S. Rao Jammalamadaka*, Xian Zhou, Ram C. Tiwari

*Corresponding author for this work

Research output: Contribution to journalArticle

23 Citations (Scopus)

Abstract

Tests based on higher-order or m-step spacings have been considered in the literature for the goodness of fit problem. This paper studies the asymptotic distribution theory for such tests based on non-overlapping m-step spacings when m, the length of the step, also increases with the sample size n, to inifinity. By utilizing the asymptotic distributions under a sequence of close alternatives and studying their relative efficiencies, we try to answer a central question about the choice of m in relation to n. Efficiency comparisons are made with tests based on overlapping m-step spacings, as well as corresponding chi-square tests.

Original languageEnglish
Pages (from-to)355-377
Number of pages23
JournalMetrika: International Journal for Theoretical and Applied Statistics
Volume36
Issue number1
DOIs
Publication statusPublished - 1989
Externally publishedYes

Keywords

  • asymptotic efficiencies
  • chi-square
  • goodness of fit
  • limit distributions
  • m-step spacings

Fingerprint Dive into the research topics of 'Asymptotic efficiencies of spacings tests for goodness of fit'. Together they form a unique fingerprint.

Cite this